Alert archive / Wyoming / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 5, NWS Cheyenne, WY

May 9, 2011Sioux County, Nebraska; Goshen County, Niobrara County, Wyoming

NWS Cheyenne, WY issued this severe thunderstorm warning at May 9, 2011, 6:03 PM MDT for Sioux County, Nebraska; Goshen County, Niobrara County, Wyoming. It was in force for 57 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 9, 2011, 6:03 PM MDT (00:03 UTC)
Expired
May 9, 2011, 7:00 PM MDT
In force
57 min
Issued by
NWS Cheyenne, WY
Area
Storm-based polygon
Hail
1.75 in
Wind
60.0 mph

Counties Sioux County, NE, Goshen County, WY, Niobrara County, WY

The radar

The Rapid City radar (KUDX), 171 km from the middle of the area, began a volume at 00:06 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 9, 6:37 PM MDTHAIL 1.51 Ssw Harrison, NE

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 34 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 9, 2:26 PM MDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Rapid City, SD (KUNR), launched 00:00Z, 0.1 hours before the alert went out and 163 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Rapid City, SD at 00:00Z on 2011-05-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 231 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Rapid City, SD at 00:00Z on 2011-05-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 114 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
231 J/kg
Mixed-layer CIN
-129 J/kg
Mixed-layer LCL
581 m above ground
0-6 km bulk shear
46 kt
0-1 km storm-relative helicity
114 m²/s²
0-3 km storm-relative helicity
247 m²/s²
Significant tornado parameter
-0.0
Supercell composite
-0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

763 
WUUS55 KCYS 100003
SVRCYS
NEC165-WYC015-027-100100-
/O.NEW.KCYS.SV.W.0005.110510T0003Z-110510T0100Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHEYENNE WY
603 PM MDT MON MAY 9 2011

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHWESTERN SIOUX COUNTY IN THE PANHANDLE OF NEBRASKA...
  NORTHEASTERN GOSHEN COUNTY IN SOUTHEAST WYOMING...
  SOUTHEASTERN NIOBRARA COUNTY IN EAST CENTRAL WYOMING...

* UNTIL 700 PM MDT

* AT 600 PM MDT...TRAINED WEATHER SPOTTERS REPORTED A SEVERE
  THUNDERSTORM PRODUCING GOLF BALL SIZE HAIL...AND DAMAGING WINDS IN
  EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR PRAIRIE 
  CENTER...OR   25 MILES SOUTHEAST OF LUSK...AND MOVING TO THE NORTHEAST 
  AT 25 MPH.

  AT 559 PM...GOLFBALL SIZED HAIL WAS REPORTED 29 MILES NORTH OF
  TORRINGTON. 

* LOCATIONS IMPACTED INCLUDE...
  HARRISON AND VAN TASSELL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR LARGE DESTRUCTIVE HAIL CAPABLE OF PRODUCING
SIGNIFICANT DAMAGE. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS.

&&

LAT...LON 4297 10359 4239 10403 4246 10426 4301 10404
      4301 10388
TIME...MOT...LOC 0003Z 201DEG 22KT 4252 10410
WIND...HAIL 60MPH 1.75IN

$$

MSW
3 follow-up statements
267 
WWUS55 KCYS 100022
SVSCYS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
622 PM MDT MON MAY 9 2011

NEC165-WYC015-027-100100-
/O.CON.KCYS.SV.W.0005.000000T0000Z-110510T0100Z/
SIOUX NE-NIOBRARA WY-GOSHEN WY-
622 PM MDT MON MAY 9 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHEASTERN
GOSHEN...SOUTHEASTERN NIOBRARA AND NORTHWESTERN SIOUX COUNTIES UNTIL
700 PM MDT...

AT 617 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 9 MILES
SOUTHWEST OF HARRISON...OR 27 MILES SOUTHEAST OF LUSK...MOVING
NORTHEAST AT 25 MPH.

LOCATIONS IMPACTED INCLUDE...
  HARRISON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR LARGE DESTRUCTIVE HAIL CAPABLE OF PRODUCING
SIGNIFICANT DAMAGE. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS.

&&

LAT...LON 4297 10359 4243 10400 4252 10421 4301 10404
      4301 10388
TIME...MOT...LOC 0021Z 229DEG 25KT 4260 10396
WIND...HAIL 60MPH 1.75IN

$$

MSW
550 
WWUS55 KCYS 100041
SVSCYS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
641 PM MDT MON MAY 9 2011

NEC165-WYC015-027-100100-
/O.CON.KCYS.SV.W.0005.000000T0000Z-110510T0100Z/
SIOUX NE-NIOBRARA WY-GOSHEN WY-
641 PM MDT MON MAY 9 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHEASTERN
GOSHEN...SOUTHEASTERN NIOBRARA AND NORTHWESTERN SIOUX COUNTIES UNTIL
700 PM MDT...

AT 638 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
HARRISON...OR 32 MILES EAST OF LUSK...MOVING NORTHEAST AT 30 MPH.

IN ADDITION...AT 634 PM ONE AND ONE HALF INCH DIAMETER HAIL WAS 
REPORTED IN HARRISON. 

LOCATIONS IMPACTED INCLUDE...
  MAINLY RURAL AREAS OF CENTRAL SIOUX COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR LARGE DESTRUCTIVE HAIL CAPABLE OF PRODUCING
SIGNIFICANT DAMAGE. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS.

&&

LAT...LON 4297 10359 4243 10400 4252 10421 4301 10404
      4301 10388
TIME...MOT...LOC 0040Z 229DEG 25KT 4269 10382
WIND...HAIL 60MPH 1.75IN

$$

MSW
532 
WWUS55 KCYS 100059
SVSCYS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
659 PM MDT MON MAY 9 2011

NEC165-WYC015-027-100107-
/O.EXP.KCYS.SV.W.0005.000000T0000Z-110510T0100Z/
SIOUX NE-NIOBRARA WY-GOSHEN WY-
659 PM MDT MON MAY 9 2011

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN GOSHEN...
SOUTHEASTERN NIOBRARA AND NORTHWESTERN SIOUX COUNTIES IS BEING
REISSUED...

PLEASE REFER TO RECENTLY ISSUED TORNADO WARNING WHICH IS IN EFFECT
UNTIL 730 PM FOR NORTHERN DAWES AND NORTHEAST SIOUX COUNTIES.  
ALSO...HAIL...STRONG WIND GUSTS AND HEAVY RAIN ARE STILL POSSIBLE 
WITH THIS THUNDERSTORM. THE TORNADO WARNING REPLACES THE SEVERE 
THUNDERSTORM WARNING.  

IN ADDITION...STRONG THUNDERSTORMS MAY REDEVELOP...AND A SEVERE
THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 9 PM. 

LAT...LON 4297 10359 4243 10400 4252 10421 4301 10404
      4301 10388
TIME...MOT...LOC 0057Z 229DEG 25KT 4277 10370

$$

MSW

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cheyenne, WY wrote its last area forecast discussion before this severe thunderstorm warning went out at May 9, 2:11 PM MDT, 3 hours 52 minutes earlier.

Area forecast discussion, May 9, 2:11 PM MDT, 3 hours 52 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
211 PM MDT MON MAY 9 2011

.SHORT TERM...TONIGHT THROUGH WEDNESDAY NIGHT
DIVERGENT SOUTHWEST FLOW WILL OCCUR ALOFT OVER THE AREA TONIGHT AS
AN UPPER LOW BEGINS TO MOVE ACROSS THE ROCKIES. AN INITIAL COLD
FRONT WILL FINISH MOVING ACROSS THE CWA TONIGHT. SHOWERS AND
THUNDERSTORMS WILL OCCUR ACROSS THE AREA THIS EVENING WITH LIS
FROM -1 TO -3 EAST OF THE LARAMIE RANGE. -4 TO -5 LIS WILL OCCUR
IN THE NORTHERN NEBRASKA PANHANDLE ALONG WITH CAPES AROUND 2000
J/KG. AT THE CURRENT TIME...THE AREA EAST OF THE LARAMIE RANGE
REMAINS CAPPED. HOWEVER...MODELS INDICATE THAT THIS CAP WILL ERODE
QUICKLY BY LATE THIS AFTERNOON. SOME SEVERE STORMS ARE POSSIBLE
ACROSS THE NORTHERN NEB PANHANDLE WITH LARGE HAIL AND GUSTY WINDS
BEING THE MAIN THREAT. SCATTERED THUNDERSTORMS HAVE DEVELOPED
WEST OF THE LARAMIE RANGE AND ARE HIGH BASED. GUSTY WINDS ARE
OCCURRING WITH MANY OF THE STORMS. THE DEEP UPPER TROUGH WILL BE
OVER THE FORECAST AREA TUES AND TUES NIGHT WITH THE UPPER LOW
MOVING INTO THE NORTHERN PLAINS AND ANOTHER UPPER LOW DEVELOPING
IN THE FOUR CORNERS AREA. SHOWERS WILL BE LIKELY ACROSS THE
NORTHWEST HALF OF THE CWA ON TUES...WITH SOME AFTERNOON
THUNDERSTORMS OVER THE NORTHERN NEB PANHANDLE. SHOWERS WILL SPREAD
ACROSS THE REST OF THE CWA BY TUES EVENING...WITH THUNDERSTORMS
POSSIBLE ACROSS THE NORTH AND CENTRAL PANHANDLE. COOLER TEMPS
WILL ALSO BE NOTED ON TUES. A SECONDARY COLD FRONT WILL MOVE
ACROSS THE AREA TUES NIGHT WHICH WILL BRING EVEN COOLER AIR INTO
THE AREA. THE FOUR CORNERS UPPER LOW WILL MOVE ACROSS CO WITH THE
UPPER TROUGH AXIS MOVING OVER THE CWA ON WED. RAIN SHOWERS WILL
PERSIST ACROSS THE ENTIRE AREA WITH SOME THUNDERSTORMS POSSIBLE
ACROSS THE EASTERN HALF OF THE NEB PNHDL. THE UPPER LOW WILL MOVE
INTO THE CENTRAL PLAINS WED NIGHT...WITH CYCLONIC FLOW PERSISTING
ALOFT OVER THE CWA. THIS WILL RESULT IN A CHANCE OF SHOWERS ACROSS
THE AREA. THE RAIN WILL CHANGE TO SNOW SHOWERS ACROSS MUCH OF THE
AREA LATE WED NIGHT...BUT ACCUMULATIONS WILL NOT BE SIGNIFICANT
AND LIMITED TO GRASSY AREAS. HIGH TEMPERATURES WILL BE AROUND
NORMAL ON TUES...AND FROM 8 TO 12 DEGREES BELOW NORMAL ON WED.

.LONG TERM...

&&

.AVIATION...

&&

.FIRE WEATHER...RHS WILL INCREASE OVER THE DISTRICT FROM TONIGHT
THROUGH TUESDAY. GUSTY WINDS WILL OCCUR ACROSS THE AREA THIS
EVENING INTO TUESDAY. A WEATHER SYSTEM WILL BRING SOME MOISTURE TO
THE AREA FROM SHOWERS AND AFTERNOON THUNDERSTORMS. PRECIP AMOUNTS
WILL BE THE GREATEST ACROSS THE NORTHERN LARAMIE RANGE AND
ADJACENT PLAINS AS WELL AS THE NORTHERN NEBRASKA PANHANDLE.

&&

.HYDROLOGY...
HIGH FLOWS ON THE NORTH PLATTE RIVER DOWNSTREAM OF THE GUERNSEY
RESERVOIR WILL CONTINUE FOR THE NEXT SEVERAL DAYS DUE TO RELEASES
FROM RESERVOIRS UPSTREAM AS WELL AS THE ONGOING SPRING SNOWMELT.
MINOR FLOODING WILL CONTINUE ALONG THE NORTH PLATTE RIVER IN AND
AROUND MITCHELL AND HENRY...MAINLY CONFINED TO LOW LYING AREAS. A
FLOOD WARNING REMAINS IN EFFECT FOR THIS AREA UNTIL FURTHER NOTICE.
SOUTH MORRILL WILL ALSO EXPERIENCE SOME FLOODING AS THE WATER
CONTINUES TO OVERFLOW ITS BANKS. OTHER RISES ARE EXPECTED FOR THE
UPPER NORTH PLATTE RIVER AT SARATOGA...LOWER NORTH PLATTE RIVER
AT MINATARE...AND LITTLE SNAKE RIVER AT SAVERY. SNOWMELT WILL ALSO
CONTINUE TO BE A MAJOR CONCERN ESPECIALLY FOR THE LOWER ELEVATIONS...
WHICH WILL ADD TO THE RUNOFF. THERE IS THE POTENTIAL FOR MEASURABLE
RAINFALL ACROSS MUCH OF THE FORECAST AREA THROUGH WEDNESDAY WHICH
MAY FURTHER INCREASE RUNOFF INTO THE RESERVOIRS IN SOUTHEAST WYOMING.

&&

.CYS WATCHES/WARNINGS/ADVISORIES...
WY...NONE.
NE...NONE.

&&

SHORT TERM...KMD
LONG TERM/AVIATION...RE
Hazardous weather outlook, May 9, 2:39 PM MDT, 3 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHEYENNE WY
239 PM MDT MON MAY 9 2011

WYZ101>119-101200-
CONVERSE COUNTY LOWER ELEVATIONS-NIOBRARA COUNTY-
NORTH LARAMIE RANGE-FERRIS/SEMINOE/SHIRLEY MOUNTAINS-
SHIRLEY BASIN-CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY-
EAST PLATTE COUNTY-GOSHEN COUNTY-CENTRAL CARBON COUNTY-
NORTH SNOWY RANGE FOOTHILLS-SOUTHWEST CARBON COUNTY-
SIERRA MADRE RANGE-UPPER NORTH PLATTE RIVER BASIN-SNOWY RANGE-
LARAMIE VALLEY-SOUTH LARAMIE RANGE-SOUTH LARAMIE RANGE FOOTHILLS-
CENTRAL LARAMIE COUNTY-EAST LARAMIE COUNTY-
239 PM MDT MON MAY 9 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL WYOMING...
SOUTH CENTRAL WYOMING AND SOUTHEAST WYOMING.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SHOWERS AND THUNDERSTORMS WILL MOVE RAPIDLY NORTH OVER THE AREA
THROUGH THE EVENING HOURS. THE STORMS WILL PRODUCE STRONG WINDS
GUSTS TO 55 MPH...SMALL HAIL AND FREQUENT LIGHTNING. THE STORMS
WILL BE STRONG OVER GOSHEN...PLATTE...CONVERSE AND NIOBRARA
COUNTIES THROUGH THE EVENING WITH LARGE HAIL AND STRONG WIND
GUSTS. A SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR THOSE 4
COUNTIES UNTIL 9 PM.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

MINOR FLOODING CONCERNS WILL CONTINUE ALONG AREA STREAMS AND RIVERS
THIS WEEK DUE TO THE INCREASED SPRING SNOW MELT...AS WELL AS THE
POTENTIAL FOR MODERATE RAINFALL TUESDAY AND WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING FOR
CONVERSE...PLATTE...NIOBRARA AND GOSHEN COUNTIES.

&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE

NEZ002-003-019>021-054-055-095-096-101200-
DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE-
NORTH SIOUX-SOUTH SIOUX-
239 PM MDT MON MAY 9 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA
PANHANDLE.

.DAY ONE...THIS AFTERNOON AND TONIGHT

STRONG THUNDERSTORMS WILL DEVELOP OVER THE PANHANDLE LATE THIS
AFTERNOON AND THIS EVENING. THE STORMS OVER THE NORTHERN PANHANDLE
WILL HAVE THE POTENTIAL FOR LARGE HAIL...STRONG WIND GUSTS AND
HEAVY RAINFALL. A SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR THE
NORTHERN PANHANDLE THROUGH 9 PM.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

MINOR FLOODING CONCERNS WILL CONTINUE ALONG AREA STREAMS AND
RIVERS THIS WEEK DUE TO THE INCREASED SPRING SNOW MELT...AS WELL
AS THE POTENTIAL FOR MODERATE RAINFALL TUESDAY AND WEDNESDAY.
A FLOOD WARNING REMAINS IN EFFECT FOR THE NORTH PLATTE RIVER
NEAR HENRY AND MITCHELL.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING FOR
SIOUX...DAWES...BOX BUTTE AND SCOTTS BLUFF COUNTIES IN THE NEBRASKA
PANHANDLE.

&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE

WEILAND

In the hours before

Special weather statement, May 9, 5:24 PM MDT, 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
524 PM MDT MON MAY 9 2011

WYZ106>108-116>118-100030-
CENTRAL LARAMIE COUNTY WY-CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE
COUNTY WY-EAST PLATTE COUNTY WY-GOSHEN COUNTY WY-SOUTH LARAMIE RANGE
WY-SOUTH LARAMIE RANGE FOOTHILLS WY-
524 PM MDT MON MAY 9 2011

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN LARAMIE...
SOUTHEASTERN PLATTE AND WESTERN GOSHEN COUNTIES UNTIL 630 PM MDT...

AT 522 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM WHEATLAND TO 6 MILES
NORTHWEST OF CHUGWATER TO 6 MILES SOUTHEAST OF IRON MOUNTAIN...AND
MOVING TO THE NORTHEAST AT 20 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THESE STORMS...ALONG WITH FREQUENT DANGEROUS LIGHTNING.

LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE...
  CHUGWATER...
  GUERNSEY...
  GRAYROCKS RESERVOIR...
  I-25 EXIT 65...
  I-25 EXIT 54...
  I-25 EXIT 39...

THIS INCLUDES INTERSTATE 25 IN WYOMING BETWEEN MILE MARKERS 38 AND
88.

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

MSW
Special weather statement, May 9, 5:49 PM MDT, 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
549 PM MDT MON MAY 9 2011

WYZ102-100015-
NIOBRARA COUNTY WY-
549 PM MDT MON MAY 9 2011

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN NIOBRARA COUNTY UNTIL
615 PM MDT...

AT 547 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 15 MILES EAST OF MIDDLE CREEK RESERVOIR...OR 41
MILES WEST OF EDGEMONT SOUTH DAKOTA...MOVING NORTH AT 25 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
MAINLY RURAL AREAS OF NORTHERN NIOBRARA COUNTY.

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

IN ADDITION...THIS STORM MAY INTENSIFY...AND A SEVERE THUNDERSTORM
WATCH IS IN EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO
AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

MSW
Special weather statement, May 9, 5:51 PM MDT, 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
551 PM MDT MON MAY 9 2011

WYZ106>108-100045-
CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY WY-EAST PLATTE
COUNTY WY-GOSHEN COUNTY WY-
551 PM MDT MON MAY 9 2011

...SIGNIFICANT WEATHER ADVISORY FOR PLATTE AND CENTRAL GOSHEN
COUNTIES UNTIL 645 PM MDT...

AT 547 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 9 MILES SOUTHWEST OF
LINGLE TO WHEATLAND TO 14 MILES WEST OF CHUGWATER...AND MOVING TO
THE NORTHEAST AT 25 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THESE STORMS...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.

LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE...
  VETERAN...
  GUERNSEY...
  GRAYROCKS RESERVOIR...
  CHUGWATER...
  FORT LARAMIE NATIONAL HISTORIC SITE...
  FORT LARAMIE...
  LINGLE...
  HARTVILLE...
  I-25 EXIT 65...
  I-25 EXIT 54...
  HWY 85 AT DRY RAWHIDE CREEK...

THIS INCLUDES INTERSTATE 25 IN WYOMING BETWEEN MILE MARKERS 50 AND
101.

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

IN ADDITION...THESE STORMS MAY INTENSIFY...AND A SEVERE THUNDERSTORM
WATCH IS IN EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO
AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.
Local storm report, May 9, 5:52 PM MDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
552 PM MDT MON MAY 09 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0545 PM     HAIL             MANVILLE                42.78N 104.62W
05/09/2011  M1.00 INCH       NIOBRARA           WY   PUBLIC

&&

BCHAPMAN
Local storm report, May 9, 6:01 PM MDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
601 PM MDT MON MAY 09 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0601 PM     HAIL             29 N TORRINGTON         42.49N 104.18W
05/09/2011  E1.75 INCH       GOSHEN             WY   CO-OP OBSERVER

            HAIL RANGES FROM PEA TO GOLFBALL.

&&

BCHAPMAN
Local storm report, May 9, 6:02 PM MDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
602 PM MDT MON MAY 09 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0601 PM     HAIL             30 E WHEATLAND          42.05N 104.37W
05/09/2011  E0.25 INCH       GOSHEN             WY   TRAINED SPOTTER

            GROUND COVERED

&&

BCHAPMAN

The office that day

Everything else NWS Cheyenne, WY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 9, 6:55 PM MDTTornado WarningCYSDawes, Sioux35 min
May 9, 7:32 PM MDTTornado WarningCYSDawes, Sioux43 min
May 9, 7:53 PM MDTTornado WarningCYSBox Butte, Dawes, Sioux28 min
May 9, 8:17 PM MDTTornado WarningCYSBox Butte, Dawes30 min

Nearby

Severe Thunderstorm Warnings in Wyoming, 2011Severe Thunderstorm Warnings in Nebraska, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.